The problems started over a year ago when I went to the doctors with a rash on my upper arms, face and scalp. He prescribed many different treatments all of which didn’t work before referring me to a dermatologist. She ordered some blood tests which showed raised liver enzymes with both ALT and GGT in the 90’s. She diagnosed me with seborrheic dermatitis on my face and scalp with chronic urticaria on my arms. I have been taking Fexofenadine for the chronic urticaria which is meant to burn itself out after 12 to 18 months. In March of last year I had my appendix removed after which the doctor described it as a nasty case of appendicitis with the appendix having a sloughy surface.
Since then I have had numerous blood tests to work out the cause of the elevated liver enzymes and all of which have come back negative. Because of this I have been referred to a Gastroenterologist who has sent me for an endoscopy, ultrasound on liver and thyroid plus barium follow through, all of which have been negative.
I am still experiencing the same symptoms of uncomfortable irregular bowel movements, pain after eating red meat or high fat foods (I have changed to a low fat diet on recommendation which has helped a little), constant mouth ulcers and discomfort in bottom side of right ribcage when lying on my right side. I am also experiencing pain around the left hand side appendix scar when I stand up for any length of time or walk any great distance.
I am a 21 year old male in the UK, who is a non-drinker and non-smoker who has been taking Citalopram for about a year but is now taking Venlalic for depression with anxiety.
This has been a long series of medical appointments with no answer to what the problem is, just a list of exclusions as what it is not. I am still suffering with the seborrheic dermatitis and chronic urticarial both of which I cannot seem to shake off. My ALT and GGT are still raised in the 90’s over a year on. I was simply wondering if there is a common reason for these problems as they all seemed to start at the same time over a year ago. Any suggestions would be appreciated?
Welcome to the MedHelp forum!
High concentrations of GGT are found in the liver, bile ducts, and the kidney. Hence kidney and urinary problems could be causing the high GGT level. Greater-than-normal levels of GGT may indicate: congestive heart failure , cholestasis (congestion of the bile ducts) , cirrhosis, hepatitis , liver ischemia (blood flow deficiency), liver necrosis, liver tumor, high alcohol intake, use of hepatotoxic drugs (drugs toxic to liver). Most liver diseases are characterized by greater ALT elevations than AST elevations except cirrohsis and alcohol abuse. ALT also rises in bile duct obstruction due to stone.
I suggest you consult a hepatologist and see if a stone is obstructing the hepato-biliary system somewhere. Raised bile pigments can also cause rash. H pylori infection should also be looked into. Hope this helps. Take care!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.